Alert archive / Connecticut / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 23, 2013, 4:36 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 23, 2013, 6:30 PM EDT
- In force
- 114 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
901
WGUS51 KOKX 232036
FFWOKX
CTC007-009-011-232230-
/O.NEW.KOKX.FF.W.0027.130723T2036Z-130723T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 630 PM EDT...
* AT 430 PM EDT...FLASH FLOODING WAS DETECTED FROM TRAINING
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHERN NEW HAVEN TO
NORTHERN MIDDLESEX...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4159 7179 4141 7197 4136 7310 4157 7283
4156 7282 4158 7276 4164 7270 4165 7251
4159 7247 4160 7234 4164 7234 4168 7227
4170 7227 4170 7221 4167 7217 4164 7178
$$
NV1 follow-up statement
906
WGUS71 KOKX 232225
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
625 PM EDT TUE JUL 23 2013
CTC007-009-011-232235-
/O.EXP.KOKX.FF.W.0027.000000T0000Z-130723T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-NEW HAVEN CT-MIDDLESEX CT-
625 PM EDT TUE JUL 23 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR MIDDLESEX...
NORTHERN NEW HAVEN AND NORTHERN NEW LONDON COUNTIES...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE HEAVIEST RAIN HAS MOVED
SOUTH OF THE WARNED AREA.
LAT...LON 4159 7179 4141 7197 4136 7310 4157 7283
4156 7282 4158 7276 4164 7270 4165 7251
4159 7247 4160 7234 4164 7234 4168 7227
4170 7227 4170 7221 4167 7217 4164 7178
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:03 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 23, 4:03 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT TUE JUL 23 2013
.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE NORTHEAST LATE TONIGHT. THE FRONT
STALLS SOUTH OF THE REGION THROUGH THE END OF THE WEEK AS HIGH
PRESSURE BUILDS IN FROM THE NORTH AND WEST. ANOTHER COLD FRONT WILL
APPROACH OVER THE WEEKEND...FOLLOWED BY BUILDING HIGH PRESSURE
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SURFACE TROUGH LINGERS OVER THE AREA LATE THIS AFTERNOON INTO THE
EVENING...AS AN UPPER LEVEL SHORTWAVE AND ASSOCIATED VORT MAX
PROGRESS TO THE EAST. 19Z WATER VAPOR IMAGERY AND LATEST RUC
ANALYSIS INDICATES THE SHORTWAVE/VORT MAX CURRENTLY OVER EASTERN
NY/PA...WITH THE CORRESPONDING LINE OF CONVECTION PUSHING TO THE
EAST INTO NE NJ AND STRETCHING INTO WESTERN CT. INSTABILITY VALUES
CONTINUE TO HOVER BETWEEN 1500 AND 2500 J/KG TO THE EAST OF THESE
STORMS...SO EXPECTING THE ACTIVITY TO HOLD TOGETHER THROUGH AT
LEAST 7 PM...THEN DIMINISHING WITH THE LOSS OF DAY TIME HEATING.
DESPITE THE STRONGER INSTABILITY VALUES...SHEAR IS MORE ON A THE
WEAKER SIDE...BETWEEN 25 AND 30 KTS. PW VALUES...THOUGH NOT AS
HIGH AS EARLIER TODAY...STILL HOVERING JUST BELOW 2 INCHES. WILL
CONTINUE TO MENTION HEAVY RAIN WITH ANY DEVELOPING STORM. THOUGH
THE THREAT FOR SEVERE IS LOW...ITS NOT OUT OF THE QUESTION AS ANY
OF THE HEAVIER PCPN COULD BRING DOWN A GUST OR TWO WITHIN THE
STORMS. THE HEAVIER PCPN COULD ALSO LEAD TO LOCALIZED
FLOODING...ESP OVER NE NJ AND THE LOWER HUDSON RIVER VALLEY WHICH
HAS ALREADY SEEN 1-2 INCHES IN THE PREVIOUS DAY. WILL MAINTAIN THE
FFA TO ACCOUNT FOR THIS THREAT...THOUGH WITH LOWER CONFIDENCE OF
OCCURRING WITH THE STORMS MOVING QUICKER THAN ORIGINALLY EXPECTED
AND THE FLOW NOW INDICATING LESS TRAINING.
THE LINE OF SHOWERS AND THUNDERSTORMS SHOULD CLEAR THE AREA BY 06Z
TONIGHT...WITH ONLY ISOLATED SHOWERS POSSIBLE THE REST OF THE
NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. LITTLE UPPER LEVEL
FORCING IS NOTED AFTER MIDNIGHT...SO THE MAIN LIFT TO GENERATE ANY
SHOWERS WILL BE THE PASSAGE OF THE FRONT...SO THE BETTER CHC FOR
THE ISO SHOWERS WILL BE CLOSER TO DAY BREAK. THESE SHOWERS ARE NOT
EXPECTED TO PRODUCE ANY FLOODING ISSUES.
WITH THE CHC OF PCPN AND THE PERSISTENT CLOUD COVER TONIGHT...WENT
AHEAD AND SIDED MORE WITH THE SLIGHTLY WARMER MAV...WHICH RESULTS
IN TEMPS NEAR NORMAL.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES
THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT PASSES THROUGH EARLY WED MORNING AND THEN STALLS
JUST SOUTH OF THE REGION THROUGH THE PERIOD. ANY SHOWERS THAT
MIGHT HAVE FORMED ALONG THE FRONT SHOULD DISSIPATE BY MID
MORNING...THOUGH A PASSING SHORTWAVE MID DAY COULD TRIGGER MORE
ISO SHOWERS AND TSTMS OVER INTERIOR CT AND THE HUDSON RIVER
VALLEY. AS THE WINDS SHIFT BEHIND THE FRONT...EXPECT DRIER AND
COOLER AIR TO BE INJECTED IN. PW VALUES WILL BE MUCH LOWER THAN
TODAY...ALONG WITH THE SHEAR/INSTABILITY VALUES. SO OVERALL...NOT
EXPECTING ANY DEVELOPING PCPN TO BE MUCH OF A THREAT IN ANY FORM. HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST AND NORTH IN THE WAKE OF
THE FRONT WHICH SHOULD HELP TO PRODUCE AT LEAST A BRIEF PERIOD OF
DRY WEATHER LATE WED INTO THE EARLY PART OF THE OVERNIGHT.
HOWEVER...THE UPPER LEVEL TROUGH BROADENS AND DEEPENS OVER THE
NORTHEAST...BRINGING ANOTHER SHORTWAVE THROUGH LATE IN THE NIGHT
THAT COULD GENERATE ISO SHOWERS AND TSTMS...MAINLY OVER THE
SOUTHERN WATERS.
HIGHS WED WILL BE SIMILAR TO TODAY WITH THE COOLER AIR SLOWER TO
MOVE IN...SO USED A BLEND OF MET/MAV GUIDANCE. SHOULD SEE LOWS
ALMOST 10 DEGREES COOLER BY TOMORROW NIGHT WITH THE COOLER
AIR...ONCE AGAIN USING A BLEND OF MET/MAV GUIDANCE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
SOME MODEL DIVERGENCE FOR THE END OF THE WEEK ON THE EXACT
PLACEMENT OF THE STALLED FRONT TO OUR SOUTH. THINKING THE 12Z NAM
MIGHT BE A BIT FAR SOUTH...SO SIDED MORE WITH THE 12Z CMC/GFS
SOLUTION...WHICH LUCKILY THE 12Z ECMWF SEEMS TO HAVE COME IN
AGREEING WITH. THE POSITION OF THIS FRONT WILL KEEP THE MENTION OF
SLIGHT CHC POPS IN THE FORECAST THROUGH FRIDAY AS THE UPPER LEVEL
TROUGH REMAINS IN PLACE OVER THE NORTHEAST...GENERATING MULTIPLE
SHORTWAVES. WHILE POPS CURRENTLY ARE TOPPED AT SLIGHT CHC...THERE
COULD POTENTIALLY BE A HIGHER CHANCE FOR PCPN...DEPENDING ON THE
EXACT TRACK THAT A DEVELOPING LOW ALONG THE FRONT TAKES FRIDAY INTO
SATURDAY.
A COLD FRONT WILL ACCOMPANY AN UPSTREAM TROUGH...WHICH LOOKS TO
APPROACH THE AREA LATER THIS WEEKEND. A FEW POP UP SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT SUNDAY LOOKS TO BE THE
WETTEST DAY THIS WEEKEND. EXPECT A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS ON SUNDAY...WITH A RETURN TO A DRIER FORECAST BY
MONDAY. THE FORECAST FOR MONDAY WILL DEPENDING ON EASTWARD
PROGRESSION OF FRONT. THIS IS NOT A PROGRESSIVE PATTERN...SO ANY
SLIGHT CHANGES IN TIMING AND STRENGTH OF THE UPPER FEATURES/SFC
FRONTS COULD REQUIRE CHANGES TO FCST ON SUBSEQUENT UPDATES. FOR
NOW...HAVE LIMITED POPS TO JUST CHANCE OR SLIGHT CHANCE.
TEMPS WILL GENERALLY REMAIN IN THE 60S TO AROUND 70 AT NIGHT...AND
80S DURING THE DAY. DO NOT FORESEE ANY EXTREME HEAT BUILDING IN THIS
PATTERN. TYPICAL SUMMERTIME TEMPS EXPECTED.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A TROUGH OF LOW PRESSURE REMAINS OVER THE AREA TODAY.
FOR ALL TERMINALS...GUSTS 30KT+ POSSIBLE IN TSTMS.
SW-W WINDS NEAR 10 KT THIS AFTN VEERS MORE TO THE W LATE TODAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS THROUGH 22Z COULD AVERAGE CLOSER TO
240 MAGNETIC THROUGH 22Z. TSTM TIMING COULD BE OFF +/- 1 HRS.
KLGA FCSTER COMMENTS: TSTM TIMING COULD BE OFF +/- 1 HRS.
KEWR FCSTER COMMENTS: TSTM TIMING COULD BE OFF +/- 1 HRS.
KTEB FCSTER COMMENTS: TSTM TIMING COULD BE OFF +/- 1 HRS.
KHPN FCSTER COMMENTS: TSTM TIMING COULD BE OFF +/- 1 HRS.
KISP FCSTER COMMENTS: TSTM MIGHT NOT OCCUR.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-THURSDAY NIGHT...VFR.
.FRIDAY-SATURDAY...BRIEF PERIODS OF MVFR OR LOWER CONDITIONS
POSSIBLE IN SCT SHRA/TSTMS.
&&
.MARINE...
GENERALLY SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
A WEAKER PRESSURE GRADIENT IN PLACE. SEAS WILL HOVER AROUND 3-4 FT
TODAY ON THE OCEAN...THEN GRADUALLY DIMINISH AS HIGH PRESSURE
BEGINS TO BUILD IN. ANY TSTM THAT FORMS THROUGH THE PERIOD COULD
CAUSE A BRIEF PERIOD OF HIGHER WINDS AND SEAS THOUGH.
&&
.HYDROLOGY...
INDIVIDUAL SHOWERS/TSTMS HAVE POTENTIAL TO PRODUCE VERY HEAVY
RAIN OF 1-2 INCHES PER HOUR. TRAINING OF CELLS ALSO POSSIBLE WITH
CONVECTION EARLY THIS EVENING...SO FLASH FLOOD WATCH CONTINUES FOR
MOST OF THE AREA...EXCLUDING EASTERN LONG ISLAND AND SE CT. EVENT
TOTAL BASIN AVG RAINFALL OF 0.25-0.5 INCH FOR THE REST OF
TODAY...ON TOP OF BETWEEN 1-2 INCHES THAT HAS FALLEN SINCE
YESTERDAY.
GENERALLY DRY CONDITIONS ARE EXPECTED WED NIGHT THROUGH SATURDAY.
THE NEXT CHANCE FOR SIGNIFICANT RAINFALL WILL BE ON SUNDAY IN THE
FORM OF SCATTERED SHOWERS AND THUNDERSTORMS. URBAN AND POOR DRAINAGE
FLOODING WOULD BE THE MAIN THREAT.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS SHOULD TOUCH MINOR COASTAL FLOODING THRESHOLDS ONCE
MORE WITH THE HIGH TIDE TONIGHT ALONG OCEAN FACING SHORELINES OF
NYC AND WESTERN LONG ISLAND...THE WESTERN LONG ISLAND BACK
BAYS...AND WESTERN LONG ISLAND SOUND. THIS WILL LEAD TO LOCALIZED
MINOR FLOODING...WITH NO MAJOR IMPACTS EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ005>010.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ067>075-
078-080-176>179.
NJ...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ002-004-
006-103>108.
MARINE...NONE.
&&
SYNOPSIS...BC/SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...BC
AVIATION...JC
MARINE...BC/SEARS
HYDROLOGY...BC/SEARS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 23, 3:31 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 331 PM EDT TUE JUL 23 2013 CTZ011-012-NYZ079-081-241945- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 331 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-241945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 331 PM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-241945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 23, 2:25 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 225 PM EDT TUE JUL 23 2013 NYZ068-231930- PUTNAM- 225 PM EDT TUE JUL 23 2013 AN AREA OF SHOWERS WILL MOVE ACROSS PUTNAM COUNTY OVER THE NEXT HOUR. THESE STORMS ARE PRODUCING LOCALLY HEAVY RAINFALL WHICH CAN PRODUCE PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO EXCERCISE CAUTION ON AREA ROADWAYS WHILE TRAVELING THIS AFTERNOON.
Special weather statement, Jul 23, 2:51 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT TUE JUL 23 2013
CTZ005-231945-
NORTHERN FAIRFIELD-
251 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BREWSTER...AND MOVING EAST AT 30 MPH.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN
ADDITION...SMALL HAIL IS POSSIBLE WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4155 7345 4150 7344 4152 7339 4149 7337
4147 7331 4147 7330 4145 7330 4145 7327
4144 7326 4132 7355 4159 7353 4164 7350
BCSpecial weather statement, Jul 23, 3:18 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT TUE JUL 23 2013
CTZ005-NYZ068-070-232015-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
318 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...NORTHERN WESTCHESTER
AND PUTNAM COUNTIES...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAHOPAC...MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS
STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4149 7337 4147 7331 4147 7330 4145 7330
4145 7327 4143 7326 4128 7324 4127 7382
4144 7385 4151 7338
NVSpecial weather statement, Jul 23, 3:34 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT TUE JUL 23 2013
CTZ006-007-232030-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
334 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHBURY...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS
STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF URBAN AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4145 7250 4140 7319 4144 7326 4152 7328
4152 7317 4156 7316 4157 7310 4163 7302
4164 7293 4157 7294 4157 7288 4155 7286
4158 7283 4156 7282 4158 7280 4158 7276
4163 7271 4165 7254
NVSpecial weather statement, Jul 23, 3:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT TUE JUL 23 2013
CTZ005-006-232045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
348 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER DUTCHESS COUNTY...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS
STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF URBAN AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7349 4163 7349 4155 7345 4156 7313
4157 7310 4159 7308 4159 7306 4156 7306
4156 7318 4154 7353 4167 7352
NVSpecial weather statement, Jul 23, 4:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT TUE JUL 23 2013
CTZ005>008-010-232115-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-SOUTHERN NEW HAVEN-
423 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...NEW HAVEN
AND NORTHWESTERN NEW LONDON COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL FAIRFIELD
COUNTY TO NORTHERN NEW HAVEN COUNTY...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4127 7294 4122 7349 4124 7351 4164 7257
4165 7251 4159 7247 4160 7234 4164 7234
4169 7227 4169 7220 4167 7217 4165 7204
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:23 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 82 min |
| Jul 23, 3:29 AM EDT | Special Weather Statement | OKX | 61 min | |
| Jul 23, 3:45 AM EDT | Flash Flood Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 16 hr |
| Jul 23, 3:53 AM EDT | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region | 22 hr |
| Jul 23, 4:41 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 64 min |
| Jul 23, 2:51 PM EDT | Special Weather Statement | OKX | 54 min | |
| Jul 23, 3:18 PM EDT | Special Weather Statement | OKX | 57 min | |
| Jul 23, 3:34 PM EDT | Special Weather Statement | OKX | 56 min | |
| Jul 23, 4:23 PM EDT | Special Weather Statement | OKX | 52 min | |
| Jul 23, 4:30 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 90 min |
| Jul 23, 5:03 PM EDT | Special Weather Statement | OKX | 27 min | |
| Jul 23, 5:21 PM EDT | Special Weather Statement | OKX | 54 min | |
| Jul 23, 5:47 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 118 min |
Nearby
Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.